My son's mother has had him put on Adderall (adderrall), 10mg. He has been on it for almost a month. As far as I know, he has been taking it regularly. She sent his medication with him the last time he came to visit. This time, however, she has told me that she is only giving it to him on days he goes to school, and she did not bring any with him.
I am very concerned about this. How is this on-again, off-again going to affect him? He was also on Concerta for about a week 3 months prior to starting the Adderall (adderrall).
Any info you can provide would be greatly appreciated.
I am 27 and have been diagnosed with ADHD since I was 14, I have been on Adderall (adderrall) 40-60mg for two yrs. I have taken breaks to reset myself when I notice a tolerance building, but I am at a high dose that I taper down for a couple days, stop for about five days then I am all set.
All I can say is that I have heard about this type of schedule...school use only. I don't think it would be very safe for a child. It doesn't seem to be that drastic of a on-off type scenerio. Maybe lathargy and moodiness-he may have a mild crash or come down. It depends on your little guys body. I mean if he took it straight for a month or two and then abruptly stopped there may be some severe side effects. His dose is a low dose he takes. If he was doing the 60mg daily then yes that may raise much concern. Call his doctor for the best advice, when it comes to ADHD meds, they can be really good or really bad, and I am no dr. I hope I least gave you some info??? Best of Luck!!!
I have always used a similar schedule with my 2 sons. We do not take meds on weekends or summers. I have two main reasons: I want them to learn coping skills without meds and, they rebel against taking it for nonschool days. My sons are teens now, but we have always had this type of schedule. My boys can be antsy and inattentive, but are not hyperactive and impulsive to the point of being a threat to themselves, so it isnt needed. I know there are kids who really need it every day.
My girls are on Concerta and were doing the only during school scheudule because their father would not give them their meds on the weekends they were with him. It was affecting my youngest. If she goes without it for more than a day then takes it again it makes her more mellow and she wont eat at all. So I told him he needs to make sure they get it every day. The back and forth with those kind of chemicals, I dont think is safe for any child. I would love for them to just not have to take it at all, but unfortunatley without it, my youngest especially, cannot deal with the every day stimulation around her. There have been two instances where she did not take her pill after she stayed the night at her dads house. We ended up having to pick her up from school early because she was so disrubptive. I say the best bet, is it depends on your son. If he is adjusting to the back and forth then go ahead with it, but you should monitor him and make sure he is readjusting to having it after the weekend as well as he does without it.
My son is 11, and was on a low dose (10mg) of adderall (adderrall). My neurologist told me that I didn't need to keep him on it over the weekends. This isn't like Straterra where it builds up in you system. As long as your sons mother is following the directive of the doc. he should be okay. If you concerned, call the doc yourself.
Good Luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.